MAUDE Adverse Event Report: ARTHREX, INC. 1.7MM DRILL BIT, REUSABLE

ARTHREX, INC. 1.7MM DRILL BIT, REUSABLE
Model Number 1.7MM DRILL BIT, REUSABLE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/24/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complaint is confirmed.The complaint is confirmed based on the customer provided photo, which displays the damage of the broken drill.However, without return of the device for physical evaluation, the cause remains undetermined.No change in harm was identified.
 
Event or Problem Description
It was reported that during a jones fracture surgery the drill broke and a piece of it stayed inside the patient bone, because the doctor chose not to take it out.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative

Brand Name
1.7MM DRILL BIT, REUSABLE
Common Device Name
DRILL BIT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key16809895
Report Number1220246-2023-06585
Device Sequence Number6105821
Product Code HTW
UDI-Device Identifier00888867272682
UDI-Public00888867272682
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1.7MM DRILL BIT, REUSABLE
Device Catalogue NumberAR-8916-14-RU
Device Lot Number032016
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2023
Supplement Date Received by Manufacturer03/27/2023
Initial Report FDA Received Date04/25/2023
Supplement Report FDA Received Date05/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/28/2020
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown